Victoza

AuntieBear
By AuntieBear Latest Reply 2011-04-17 12:53:50 -0500
Started 2011-04-11 02:12:50 -0500

I did not have too good a visit with my doctor last week (4-6-11). I found out that since being off of Avandia, my HA1c has gone up to 7.4 which is not so good. I am still in the controlled range, but just barely. Also because of my weight the doctor wasn't happy. It was like a double whammy and did not make a good impression on him. So he wanted to put me on shots and I said no at first because I hate needles. Then he took a little bit to explain what Victoza is and how it works. It not only stabilizes and controls diabetes, it also helps the patient to lose weight. So I agreed to try it. I started on THursday morning and I take one shot a day. It comes in a handy dandy pen which uses a really fine and short needle which I REALLY like. My diabetes seems to be feeling a little more stable and sturdier than it was a week ago. I do have one drawback. I know get some serious heartburn whenever I eat beef, pork or rice. I have no trouble with fish or chicken or any of the pastas or bread grains. Just beef, pork and rice. Is anybody else on Victoza? Do you get heartburn from certain foods now that you are on it? How does your diabetes feel now that you are on Victoza?


7 replies

Silent as night
Silent as night 2011-04-11 17:04:55 -0500 Report

Is this a new med ? I am on Byetta and it is starting to really make me feel sick right after the shot. I think I might inquire about Victoza once I'm done at UCLA next week. I hope it continues to work for you make sure and read all the info packet.

AuntieBear
AuntieBear 2011-04-17 00:12:59 -0500 Report

I am not sure if it is new or not. Your doctor will be able to talk to you more about it than I can. I know it has way less side effects than Avandia or Actos. So that in itself is a good thing.

jayabee52
jayabee52 2011-04-11 14:06:56 -0500 Report

Well Kara, your visit with your Dr may not have been "good" by your standards, but from what you tell us, it was productive! Feeling more stable is a plus.

I do not take Victoza, so I have nothing to share with you about that, but wanted to reframe your Dr visit.

Have you reported your side effect ("drawback") to your Dr?

Continuing to pray for God's blessing upon you and yours!

James

AuntieBear
AuntieBear 2011-04-17 00:16:27 -0500 Report

I don't see my doctor until May 9, but the heartburn is slowing down. It only is real bad if I fry the meat. Roasting and crock pot are ok. Which is a good thing as it is more healthier than frying. As for the rice, it is calming down now that I am on the Victoza just over a week. So I am thinking temporary side effect maybe?

jayabee52
jayabee52 2011-04-17 12:53:06 -0500 Report

Glad things are smoothing out for you! Yeah, poss. temp. side effect while you body gets used to it.

realsis77
realsis77 2011-04-11 12:08:55 -0500 Report

Hi no I'm not taking victoza, I use insulin. But I wanted to say I'm happy its making you feel better! When I got on my insulin I felt sooo much better and had sooo much more enegery! I'm glad you are doing better! Take care and God bless!

Next Discussion: Thanks to my family »